×

zbMATH — the first resource for mathematics

The Chebyshev solution of the linear matrix equation \(AX+YB=C\). (English) Zbl 0557.65024
Properties of the Chebyshev solutions of the linear matrix equation \(AX+YB=C\) where \(A, B\) and \(C\) are given matrices of dimensions \(m\times r\), \(s\times n\) and \(m\times n\), respectively, where \(r<m\) and \(s<n\), are investigated. Two particular cases are considered separately. In the first case, \(m=r+1\) and \(n=s+1,\) in the second case \(r=s=1\) and \(m, n\) are arbitrary. For these two cases, under the assumption that the matrices \(A\) and \(B\) are full rank, necessary and sufficient conditions characterizing the Chebyshev solution of \(AX+YB=C\) and the formulas for the Chebyshev error are formulated. An algorithm, which may be applied to compute the Chebyshev solution of \(AX+YB=C\) for these particular cases, is proposed. Some numerical examples are also given.
Reviewer: K. Ziętak

MSC:
65F30 Other matrix algorithms (MSC2010)
15A24 Matrix equations and identities
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abdelmalek, N.N.: A computer program for the Chebyshev solution of overdetermined systems of linear equations. Int. J. Numer. Methods Eng.10, 1197–1202 (1976) · Zbl 0333.65018 · doi:10.1002/nme.1620100521
[2] Baksalary, J.K., Kala, R.: The matrix equationAXB=C. Linear Algebra Appl.25, 41–43 (1979) · Zbl 0403.15010 · doi:10.1016/0024-3795(79)90004-1
[3] Bellman, R.: Introduction to Matrix Analysis. New York: McGraw-Hill 1960 · Zbl 0124.01001
[4] Daugavet, V.A.: On uniform approximation of a table-given function in two variables by the product of functions in one variable (in Russian). USSR Math., Math. Phys.11, 289–303 (1971) · Zbl 0242.65012
[5] Daugavet, V.A.: Approximation of a function of two variables by a sum of products of functions of one variable (in Russian). In: Numerical Methods, Issue 12 (I.P. Mysovskih, ed.), pp. 174–186. Leningrad: Leningrad University Press 1981. MR # 82 k: 41026 · Zbl 0492.41030
[6] Descloux, J.: Approximations inL p and Chebyshev approximations. J. Soc. Indust. Appl. Math.11, 1017–1026 (1963) · Zbl 0125.31004 · doi:10.1137/0111074
[7] Deutsch, F.: The alternating method of von Neumann. In: Multivariate Approximation Theory (W. Schempp, K. Zeller, eds.), pp. 83–96. ISNM 51. Basel: Birkhäuser 1979 · Zbl 0431.41046
[8] Duris, C.S., Sreedharan, V.P.: Chebyshev andl 1-solutions of linear equations using least squares solutions. SIAM J. Numer. Anal.5, 491–505 (1968) · Zbl 0174.46901 · doi:10.1137/0705040
[9] Golitschek, M.v.: Optimal cycles in doubly weighted graphs and approximation of bivariate functions by univariate ones. Numer. Math.39, 65–84 (1982) · Zbl 0541.65009 · doi:10.1007/BF01399312
[10] Golitschek, M.v., Cheney, E.W.: Failure of the alternating algorithm for the best approximation of multivariate functions. J. Approximation Theory38, 139–143 (1983) · Zbl 0546.41024 · doi:10.1016/0021-9045(83)90120-X
[11] Light, W.A., Cheney, E.W.: The characterization of best approximation in tensor-product spaces. Report CNA-175, Center for Numerical Analysis, University of Texas, Austin 1981 · Zbl 0462.41018
[12] Moursund, D.: Chebyshev solution ofn+1 linear equations inn unknowns. J. Assoc. Comput. Mach.12, 383–387 (1965) · Zbl 0142.11505
[13] Respess, J.R., Jr., Cheney, E.W.: Best approximation problems in tensor-product spaces. Pac. J. Math.102, 437–446 (1982) · Zbl 0536.41035
[14] Roth, W.E.: The equationsAXB=C andAXB=C in matrices. Proc. Am. Soc.3, 392–396 (1952) · Zbl 0047.01901
[15] Rudin, W.: Real and Complex Analysis. London: McGraw-Hill 1970 · Zbl 0194.54703
[16] Watson, G.A.: Approximation Theory and Numerical Methods. Chichester: John Wiley & Sons 1980 · Zbl 0442.65005
[17] Ziętak, K.: The properties of the minimax solution of a non-linear matrix equationXY=A. IMA J. Numer. Anal.3, 229–244 (1983) · Zbl 0513.65020 · doi:10.1093/imanum/3.2.229
[18] Ziętak, K.: Thel p -solution of the linear matrix equationAX+YB=C. Computing32, 153–162 (1984) · Zbl 0525.41025 · doi:10.1007/BF02253689
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.